Alert archive / Montana / Flash Flood Warnings in 2023
Flash Flood Warning 7, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Jun 23, 2023, 10:04 PM MDT for Petroleum County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2023, 10:04 PM MDT (04:04 UTC)
- Expired
- Jun 24, 2023, 2:00 AM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Petroleum County, MT
The radar
The Billings radar (KBLX), 143 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 8:10 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 23, 8:10 PM MDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 810 PM MDT Fri Jun 23 2023 .DISCUSSION... EVENING UPDATE: Have attempted to forecast into the next 9 hours based on radar, satellite trends and surface observations. Rain currently looks like it will make its way up to about the Missouri River before pausing and then making its way east. Center of the Low's vorticity looks to be over KBYZ and slowly beginning an eastward trek. THis will drag the rainshowers along the northern side of it across Petroleum, Garfield, and the lower Yellowstone Valley with it. Wind and wind gusts were also a little bit less than predicted by the NBM this evening and the hourlies were adjusted down 2 to 4 kts accordingly. Consequently, the Lake Wind Advisory will be cancelled about an hour early because of this. GAH AFTERNOON DISCUSSION: With the upper-level low pressure system now moving from Idaho into Wyoming, afternoon thunderstorms have already become widespread through northern Wyoming and southern Montana. The excessive rainfall outlook update from this afternoon has upgraded most of southern/southeastern Montana into a moderate risk. Given that this is usually our region's wet season, such an outlook is rare. We participated in an additional web briefing with NWS Billings and our combined partners. Several model analysis tools show this event today through tomorrow will be very unusually wet. The Flood Watch currently in effect remains well in place. For our CWA, our southern zones will be impacted with about 1 to 2 inches of rain and greater amounts south of there. Saturday through Saturday night, accumulating precipitation will persist, but will begin making an eastward exit into the Dakotas. With the Flood Watch in place, we will need to watch over our FFMP guidance and be prepared to issue any flood advisories or warnings, should they become necessary. Sunday through Monday morning, a weak, short-wave ridge of high pressure moves over our region, bringing mostly sunny skies and only isolated thunderstorms possible. Monday night and beyond, some semblance of a stalled weather pattern sets up again over our region which may bring a return to hot and muggy conditions, although the overall weather pattern seems confused and disorganized, thus low confidence. -----BMickelson && .AVIATION... UPDATED: 0200Z FLIGHT CAT: VFR - MVFR DISCUSSION: Approaching storm system from the southwest will bring deteriorating conditions to area TAF sites. KGDV will be more impacted with MVFR ceilings amid moderate thunderstorms and rain. Conditions will be less impactful for KSDY and and probably minimal for KGGW and KOLF. WINDS: East to northeast at 10 to 15 kts tonight through Saturday morning. becoming light and variable from west to east in the late afternoon Saturday. GAH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Flood Watch through late Saturday night for Dawson...Garfield... McCone...Petroleum...Prairie...Richland...Wibaux. && weather.gov/glasgow
In the hours before
Special weather statement, Jun 23, 6:53 PM MDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Glasgow MT
653 PM MDT Fri Jun 23 2023
MTZ021-240145-
Petroleum MT-
653 PM MDT Fri Jun 23 2023
...A strong thunderstorm will impact portions of southwestern
Petroleum County through 745 PM MDT...
At 651 PM MDT, Doppler radar was tracking a line of strong
thunderstorms near Winnett, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett, Flatwillow and Tiegen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4718 10874 4719 10872 4723 10872 4730 10835
4675 10836 4675 10863 4684 10863 4684 10861
4710 10861 4710 10874
TIME...MOT...LOC 0051Z 064DEG 12KT 4704 10847
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BernhartThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:53 PM MDT | Special Weather Statement | GGW | Petroleum | 52 min |
| Jun 24, 4:46 AM MDT | Areal Flood Advisory | GGW | Garfield | 6 hr |
Nearby
Flash Flood Warnings in Montana, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.